Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jan 7, 2012, 4:02 AM EST. It took effect at Jan 7, 2012, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2012, 4:02 AM EST (09:02 UTC)
- In effect from
- Jan 7, 2012, 4:00 PM EST
- Expired
- Jan 8, 2012, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
368 WHUS73 KDTX 070902 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 AM EST SAT JAN 7 2012 ...WAVE HEIGHTS TO INCREASE THIS AFTERNOON... .A WEAK COLD FRONT IS CURRENTLY TRACKING EASTWARD THROUGH THE CENTRAL GREAT LAKES THIS MORNING. POST FRONTAL WESTERLY FLOW WILL ESTABLISH ITSELF ESPECIALLY ACROSS THE NORTHERN LAKES WHERE GUSTS OF UP TO 30 KNOTS ARE EXPECTED. A BRIEF PERIOD OF WINDGUSTS PUSHING GALE FORCE REMAINS A POSSIBILITY BUT DURATION WILL BE LACKING. WILL AGAIN FORGO THE ISSUANCE OF GALE HEADLINES GIVEN THIS SETUP. SURFACE HIGH PRESSURE WILL BUILD IN FOR THE SECOND HALF OF THE WEEKEND. SOUTHWEST WINDS WILL PICK UP ON MONDAY AS A SURFACE TROUGH MOVES THROUGH THE NORTHERN GREAT LAKES. WINDS OVER THE OPEN WATERS OF LAKE HURON LOOK TO BE PEAKING OUT AROUND 30 KNOTS...WITH GUSTS TO 25 KNOTS POSSIBLE ACROSS SAGINAW BAY. LHZ421-441-442-072115- /O.NEW.KDTX.SC.Y.0002.120107T2100Z-120108T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI- 402 AM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
086 WHUS73 KDTX 072053 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 PM EST SAT JAN 7 2012 ...ROUGH WATER OVER SOUTHERN LAKE HURON TONIGHT... .NORTHWEST TO WESTERLY FLOW IN THE VICINITY OF A COLD FRONT OVER THE NORTHERN LAKES WILL EASE DURING THE NIGHT BUT WAVES WILL REMAIN ROUGH ON LAKE HURON. MARGINAL WIND GUSTS AND PATCHES OF ICE ON INNER SAGINAW BAY WILL DAMPEN WAVE ACTION THERE, BUT SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR OUTER BAY AND SOUTHERN LAKE HURON NEARSHORE AREAS THROUGH TONIGHT. LHZ421-441-442-080900- /O.CON.KDTX.SC.Y.0002.120107T2100Z-120108T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI- 353 PM EST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EST SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
811 WHUS73 KDTX 080905 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 AM EST SUN JAN 8 2012 LHZ421-441-442-081015- /O.EXP.KDTX.SC.Y.0002.000000T0000Z-120108T0900Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI- 405 AM EST SUN JAN 8 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:58 AM EST, 4 minutes earlier.
Area forecast discussion, Jan 7, 3:58 AM EST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 AM EST SAT JAN 7 2012 .SHORT TERM...TODAY A DRY FRONTAL BOUNDARY IS CURRENTLY SLIPPING EAST OF THE CWA THIS MORNING..CHARTED IN THE LATEST MSAS MSLP ANALYSIS. THERE HAS BEEN A SURFACE RESPONSE IN TOW OF THIS WEAK FEATURE...WITH SURFACE OBSERVATIONS ACROSS WESTERN LOWER MICHIGAN TRENDING WESTERLY AND WITH DEWPOINTS THAT HAVE FALLEN SOME 2 TO 4 DEGREES F. A SHORTWAVE EMBEDDED WITHIN ESTABLISHED ZONAL FLOW IS CURRENTLY DIGGING THROUGH LAKE SUPERIOR. THE MODELS HIGHLIGHT THE MIDLEVEL TROUGH TO TURN NEUTRAL TILT THIS MORNING AS IT ARRIVES ACROSS LOWER MICHIGAN PARTIALLY IN RESPONSE TO THE UPPER LEVEL RIDGE REBOUNDING OVER THE EAST COAST. THIS IS ALREADY UNDERWAY AND IS CAUSING A RESPECTABLE FGEN RESPONSE OVER LOWER MICHIGAN (BANDED REFLECTIVITY ECHOES FROM SAGINAW BAY SOUTHWESTWARD TO SOUTHERN LAKE MICHIGAN). BUFKIT SOUNDING EXHIBIT THIS FORCING BOTH IN THE OMEGA PROFILE AND THE SATURATED LAYER WITH LOW STATIC STABILITY BETWEEN 8500-25000 FT. SUB 8 KFT REMAINS EXTREMELY DRY AND WILL NEGATE ANY MEASURING POTENTIAL AT THE SURFACE. THE BUFKIT SOUNDINGS ESSENTIALLY EVAPORATE THIS SATURATED LAYER/FORCING ALREADY BY 12Z THIS MORNING AS IT FLEETS EASTWARD. COLD AIR ADVECTION UNDER A HEALTHY AMOUNT OF CLOUD COVER TODAY WILL DICTATE THE TEMPERATURE RESPONSE. MODEST DAYTIME HEATING SHOULD SUPPORT A 5 TO 7 DEGREE RISE IN DAYTIME READINGS. HIGHS TODAY WILL BE COOLER THAN YESTERDAY IN THE UPPER 30S TO LOWER 40S. THESE READINGS WILL BE APPROXIMATELY 8 TO 10 DEGREES ABOVE NORMAL. && .LONG TERM...TONIGHT THROUGH FRIDAY WEAK MID LEVEL TROUGHING WILL EXIST ACROSS THE GREAT LAKES THROUGH THE LATTER HALF OF THE WEEKEND. SOME DEGREE OF MOISTURE FLUX AS WEAK COLD AIR ADVECTION PROVIDES MARGINAL OVERLAKE INSTABILITY ACROSS NORTHERN LAKE MICHIGAN WILL HELP MAINTAIN A STRATOCU FIELD THROUGHOUT NORTHERN/CENTRAL LOWER MI TONIGHT. THIS MAY BE ENOUGH TO YIELD A FEW FLURRIES DOWNSTREAM INTO THE TRI-CITIES/THUMB OVERNIGHT. CONCERNS WITH THE DEGREE OF OPEN SKY THAT HOLDS/DEVELOPS TOWARD THE SOUTH WILL CONTINUE TO MERIT A MORE CONSERVATIVE APPROACH TO LOWS...FAVORING MID TO UPPER 20S. THE THERMAL PROFILE WILL BOTTOM OUT ON SUNDAY AS THE LOW LEVEL THERMAL TROUGH SWEEPS EAST. GIVEN A MORE MODERATE PACIFIC ORIGIN TO THIS AIRMASS...STILL LOOKING AT TEMPERATURES RECOVERING INTO THE MIDDLE AND UPPER 30S. SOUTHEAST MICHIGAN WILL SETTLE WITHIN A MODERATING ZONAL FLOW HEADING INTO EARLY NEXT WEEK...SANDWICHED BETWEEN THE PREDOMINANT PACIFIC JET AXIS STRETCHING ACROSS SOUTHERN CANADA AND A STRONG PV ANOMALY SPLITTING OFF THE FLOW AND ANCHORING OVER THE SOUTHERN PLAINS. A DEVELOPING BUT POORLY MIXED LOW LEVEL SOUTHWEST FLOW WILL NUDGE TEMPERATURES UPWARD ON MONDAY...BUT LIKELY TEMPER THE WARMING TREND INITIALLY. A MORE AGGRESSIVE RESPONSE WILL COMMENCE INTO TUESDAY AND WEDNESDAY AS UPPER HEIGHTS CLIMB AND WARM AIR ADVECTION INCREASES. THIS WILL SEND DAYTIME TEMPERATURES BACK INTO THE 40S BOTH DAYS. THE SOUTHERN STREAM CLOSED LOW WILL RECEIVE THE NECESSARY PUSH EAST-NORTHEAST TUESDAY NIGHT AND WEDNESDAY AS THE NORTHERN STREAM BUCKLES IN RESPONSE A STRONGER ARCTIC WAVE DIVING SOUTHEAST. 00Z MODEL SUITE CURRENTLY SUGGEST ENOUGH SEPARATION BETWEEN THESE LARGE SCALE FEATURES TO KEEP THE TRAJECTORY PROGRESSIVE ENOUGH FOR THE ASSOCIATED DEFORMATION TO HOLD SOUTH AND EAST OF LOWER MICHIGAN. PLENTY OF UNCERTAINTY YET IN THIS SCENARIO...WARRANTING A CONTINUED LOW POP MENTION ON WEDNESDAY WITH THE PTYPE CLEARLY LIQUID. STRONG AMPLIFICATION OF THE NORTHERN WAVE INTO THE GREAT LAKES WILL BRING A SHOT OF ARCTIC AIR AND THE POTENTIAL FOR A PERIOD OF UNSETTLED CONDITIONS ACROSS SOUTHEAST MICHIGAN THURSDAY AND FRIDAY. && .MARINE... A WEAK COLD FRONT IS CURRENTLY TRACKING EASTWARD THROUGH THE CENTRAL GREAT LAKES THIS MORNING. POST FRONTAL WESTERLY FLOW WILL ESTABLISH ITSELF ESPECIALLY ACROSS THE NORTHERN LAKES WHERE GUSTS OF UP TO 30 KNOTS ARE EXPECTED. A BRIEF PERIOD OF WINDGUSTS PUSHING GALE FORCE REMAINS A POSSIBILITY BUT DURATION WILL BE LACKING. WILL AGAIN FORGO THE ISSUANCE OF GALE HEADLINES GIVEN THIS SETUP. SURFACE HIGH PRESSURE WILL BUILD IN FOR THE SECOND HALF OF THE WEEKEND. SOUTHWEST WINDS WILL PICK UP ON MONDAY AS A SURFACE TROUGH MOVES THROUGH THE NORTHERN GREAT LAKES. WINDS OVER THE OPEN WATERS OF LAKE HURON LOOK TO BE PEAKING OUT AROUND 30 KNOTS...WITH GUSTS TO 25 KNOTS POSSIBLE ACROSS SAGINAW BAY. && .AVIATION...ISSUED 1152 PM EST FRI JAN 6 2012 //DISCUSSION... A DRY COLD FRONT HAS MADE ITS WAY THROUGH SOUTHEAST MICHIGAN...BRINGING MID AND HIGH LEVEL CLOUDS TO THE TAF SITES. WESTERLY POST FRONTAL LOW LEVEL COLD ADVECTION THIS MORNING SHOULD EVENTUALLY LEAD TO SOME LOW CLOUDS AROUND 5 KFT...BUT MOSTLY ACROSS THE NORTHERN TAF SITES. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILINGS DROPPING BELOW 5000 FEET LATE TODAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...CB LONG TERM....MR MARINE.......CB AVIATION.....KURIMSKI YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 7, 3:12 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 312 AM EST SAT JAN 7 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-080815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 312 AM EST SAT JAN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-080815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 312 AM EST SAT JAN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.